Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

On metformin for diabetes. Taking diovan. Experiencing hair loss, gastroparesis symptoms. Side effect?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
started on diovan 6 weeks ago. experiencing hair loss. also experiencing significant gastroparesis symptoms. Could the diovan be causing these new symptoms. I have Diabetes controlled with metformin 500 mg daily. Also h/o high cholesterol. On simvaststatin.
Posted Thu, 2 May 2013 in Medicines and Side Effects
Answered by Dr. Mayank Bhargava 53 minutes later
Welcome to XXXXXXX forum.

Let me know the associated details along with mentioned.
Do you have acidic belching/ abdominal discomfort/ excessive flatulence/ gargling sound in abdomen/ abdominal bloating after taking meals?
Do you have retrosternal burning pain?

With the available described details, gastroparesis could be side effect of metformin and alopecia (hair loss) could be a side effect of Diovan.
These medicines could be the reason for your symptoms, yet you should go for thorough work up.

You should consult with XXXXXXX medicine specialist and should go for thorough check up.
You should also go for ultrasound imaging, endoscopy and serum amylase and lipase, thyroid profile, blood sugar level, glycosylated hemoglobin (HbA1c), XXXXXXX and serum calcium.
You should also go for urea breathe test for H. Pylori.

You should also go for alternative medicine (another medicine) for control of blood sugar and hypertension.

Hope that helps.
Let me know your other query.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor